FDA warns of “dangerous” trend to cook chicken in NyQuil

0
94

A viral trend has prompted officials of the U.S. Food and Drug Administration to issue an official warning about the dangers involved.

The trend, known as “Sleepy Chicken,” involves cooking chicken in NyQuil or another cough and cold medicine.

“Social media trends and peer pressure can be a dangerous combination for your children and their friends, especially when it comes to drug abuse,” according to an FDA press release.

Here is a stock image of cough medicine poured onto a spoon. The US Food and Drug Administration recently issued a warning about the dangers of cooking chicken in cough medicine.
BrianAJackson/iStock

TikTok users and doctors have discussed the dangers of the challenge dating back to January of this year.

See also  Federal Court Certifies $1.1 Billion Class Action Against RCMP Over Alleged Bullying, Harassment | UKTN News

A TikTok spokesperson told News week there was a small amount of content related to the trend, but the platform removed videos that violated the guidelines.

The official website for NyQuil advised that those using it should only use the dose cup provided.

“Do not exceed 4 doses in 24 hours,” the website says. “Adults and children 12 years and older take 30 ml every 6 hours.”

One of the dangers of the “Sleepy Chicken” trend is how it is prepared.

“Boiling a drug can make it much more concentrated and alter its properties in other ways,” FDA officials said. “Even if you don’t eat the chicken, inhaling the fumes from the medication while cooking can cause high levels of the drugs to enter your body.”

See also  Met Department explains cold weather in September Outlook

This means that a person can take a large amount of the medicine without intending to.

The FDA noted that it had issued a warning in 2020 about another viral internet trend in which people were taking large doses of allergy drugs, containing diphenhydramine, to induce hallucinations.

Video challenges can be nonprescription or over-the-counter drugs, which the FDA says can be found in someone’s home.

See also  Wagener woman missing for two weeks; Aiken County Sheriff's Office Continues Search

Parents are encouraged to keep over-the-counter and prescription drugs out of the reach of children to avoid accidental overdoses and to talk about the dangers of drug abuse.

Medications, the FDA said, should only be used as intended.

“If you think your child has taken too much medicine and is hallucinating, can’t wake up, has or has had a seizure, has trouble breathing, has a collapse, or shows other signs of substance abuse, call 911 for immediate medical attention. get. attention,” the officials said.

News week contacted the FDA and TikTok for comment.

The FDA recently issued a recall for Family Dollar health and hygiene products for allegedly being kept at incorrect temperatures while in storage.

Another social media trend that the FDA warned about was a hack to keep avocados fresh.

LEAVE A REPLY

Please enter your comment!
Please enter your name here